New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bella3250
Regular Member


Date Joined Aug 2008
Total Posts : 351
   Posted 10/31/2009 6:23 PM (GMT -7)   
Hey everyone.  I have a couple of questions.  I am 27 years old and I was diagnosed with Crohn's when I was 20.  I've been on every med there is for this stupid disease and I am currently on cimzia.  So far it's kinda workin but my gi doc says i might have to go on methotrexate.  Is anyone here on this drug and if so what are your experiences with it?  Thanks

vitaka
Veteran Member


Date Joined Jun 2006
Total Posts : 887
   Posted 10/31/2009 8:23 PM (GMT -7)   
I was recently prescribed MTX by my rheumy, so I can only tell you about my experience over the last three weeks. I am on a very low dose (7.5mg). I take it on Friday night immediately before going to sleep so as to avoid any chance of nausea. When I wake up Saturday mornings I am usually pretty fatigued and feel generally weak. This has lasted anywhere from half a day to a day and a half. I have also been experiencing a lot of lightheadedness/spaciness, which has been making it hard for me to concentrate. I called my doctor about this and she said that should go away -- I'm keeping my fingers crossed.

Overall, I am not very happy at this point with the medication, but it's far too early to say whether or not it will help me. And this is being prescribed for my RA, not for my IBD. Also, in case you were unaware, you really can't drink alcohol while on MTX because it can damage your liver. That has been especially hard for me, because I'm a big wine drinker.

That said, I know there are people here who have had great success on MTX and some who have not had side effects. I'm sure some of them will chime in.
29f, PhD student, originally diagnosed with Crohn's in 2/06
10/09: Prometheus test shows results consistent with UC
10/12/09: beginning treatment for inflammatory arthritis
Currently taking: 7.5mg methotrexate weekly (pills), 2g Pentasa, tapering from 20mg prednisone, 150mg Trazadone, multivitamin, vitamin D, magnesium, probiotics, folic acid


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 10/31/2009 11:43 PM (GMT -7)   

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 11/1/2009 8:44 AM (GMT -7)   
Been on it over 7  years now with great success its helped me have long periods of remission lasting up to 3 years at a time!
 
The side-effects can be tricky for the first month or so but definitely worth sticking with, they do get better and theres little tricks you can do (such as taking it at night etc) to make them better.
 
You CAN drink on methotrexate, some doctors don't advise it, others don't see the harm. Its not a good idea the first couple months you're on it as your body is still getting used to it, but as long as your liver function tests are OK its not a problem. I don't drink the day before or day after taking it though as I don't want my liver to be processing to much in one go, I have to admit I am quite a heavy drinker (student!) but my liver function has remained perfect for the entire time I've been on it. Of course it might be an individual thing some livers can handle more than others, its a 'see how you go' thing and make sure you are having your regular checks.
 
 


LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 11/1/2009 9:46 AM (GMT -7)   
I was on it last year and can only tell you how it worked for me.  Like stated above, everyone is different and
I know people here have great success with it. It worked great for me Crohn's wise, but the side effects I
had were not good.  It made me very sick.  I would take mine on Friday night before bed as well and I was
pretty much sick and not feeling well the whole weekend.  This never got better for me.  I have a 3 year old
son so as you know I need to be functionable at all times.  lol   I came off it last November and did pretty
good off anything for a few months.  I just started on Cimzia and so far I really like it. I feel great Crohn's wise
and I don't have any horrible side effects that keep me down for a period of days.  The only thing I am noticing
is about a week after injection I become super moody which in turn causes the horns to come out and I'm
not so nice to the ones around me.  But it only lasts about a day or two. 
Living with Crohn's Disease since Jan./2000 
I'm a true Crohnie with IBS and Arthrities too. I have Crohn's very mild compared to a lot of Crohn's people.
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Tramadol for the pain
                               Cimzia Injections. Just started on 9/30/2009                      
No Surgeries
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:50 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
158 Guest(s), 1 Registered Member(s) are currently online.  Details
UC prisoner


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer